MAUDE Adverse Event Report: ALERE SAN DIEGO ALERE HCG CASSETTE 30T; HCG PREGNANCY KIT

ALERE SAN DIEGO ALERE HCG CASSETTE 30T; HCG PREGNANCY KIT
Model Number FHC-A102
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results pending completion of investigation.
 
Event or Problem Description
It was reported that a patient who had 4 positive at home pregnancy test results was tested at the clinic on the hcg cassette with a negative result.The patient was set to start melatonin but it was withheld due to the result on the hcg cassette she returned home, administered another at home pregnancy test which was positive again.The patient then returned to the clinic, had a false negative result again with a confirmatory lab serum quant of 125 miu/ml.Troubleshooting occurred with a discussion about the false negative event and possible causes such as technique, storage, handling, and specimen factors per package insert.
 
Additional Manufacturer Narrative
A2: age 20 years.B5: event: no adverse patient outcome.Patient is continuing with the pregnancy.B6: relevant tests/laboratory data on 7/31/2019: alere hcg cassette result, negative at 3 minutes, serum beta quant, 38.5 miu/ml on (b)(6) 2019: alere hcg cassette result, negative at 3 minutes, faint line at 4 minutes, serum beta quant, 125.7 miu/ml.B7: other relevant history: last menstrual period approximately on (b)(6) 2019.Investigation conclusion: retention devices from the reported lot number were tested with cut-off standard (20 miu/ml) and middle positive standard (100 miu/ml).Results were read at 3 minutes and all devices yielded the expected positive results.No false negative results were observed during in-house testing.The case details were reviewed along with the complaint history for the reported issue and no indications of a systemic issue were identified.Manufacturing batch record review did not uncover any relevant non-conformances and found that the lot met quality control specifications.Review of the risk management report for this product found that the reported issue is within the risk profile for this device; no new hazard has been identified.A root cause could not be determined as the reported complaint was not replicated during testing of retention devices.However, per the package insert, very dilute urine specimens, as indicated by a low specific gravity, may not contain representative levels of hcg.If pregnancy is still suspected, a first morning urine specimen should be collected 48 hours later and tested.A first morning urine specimen is preferred since it generally contains the highest concentration of hcg.
 
Event or Problem Description
No adverse patient outcome.Patient is continuing with the pregnancy.

Brand Name
ALERE HCG CASSETTE 30T
Common Device Name
HCG PREGNANCY KIT
Manufacturer (Section D)
ALERE SAN DIEGO
9995 summers ridge rd
san diego CA 92121
MDR Report Key8919079
Report Number2027969-2019-00211
Device Sequence Number13953293
Product Code JHI
UDI-Device Identifier10815845020130
UDI-Public(01)10815845020130(17)210228(10)HCG9030081
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K062361
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model NumberFHC-A102
Device Lot NumberHCG9030081
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/06/2019
Supplement Date Received by Manufacturer10/09/2019
Initial Report FDA Received Date08/21/2019
Supplement Report FDA Received Date10/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age20 YR